If you take too much Avelox (moxifloxacin), overdose effects will vary, depending on the dosage and whether it was taken with other drugs. In animal studies, drowsiness, vomiting, and diarrhea were seen with an overdose. Treatment for an Avelox overdose may involve certain medications, "pumping the stomach," or supportive care (which consists of treating the symptoms that occur as a result of the overdose).
An Introduction to Overdosing With Avelox
Avelox® (moxifloxacin) is a prescription antibiotic. It belongs to a group of medications known as fluoroquinolones (or just "quinolones" for short). As with most medications, it may be possible to take too much Avelox. The specific effects of an Avelox overdose will vary, depending on a number of factors, including the Avelox dosage and whether it was taken with any other medications or substances.
Effects of an Avelox Overdose
In animal studies, the following Avelox overdose symptoms were seen:
An overdose of Avelox is also expected to increase the risk of a dangerous change in heart rhythm known as QT prolongation.
Treatment for an Overdose of Avelox
The treatment for an Avelox overdose will also vary. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV), if necessary
- Careful monitoring of the heart rhythm
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Avelox.